A 42-year-old member asked:
Disclaimer

which is better to add with sudefed for uri? benydryl or claritan?

2 doctor answers
Dr. James Ferguson
45 years experience Pediatrics
Depends on effect: Benedryl is a great antihistamine & acts quickly. It will tend to dry secretions some but has the problem of lasting only a few hours & entering the brain & making most people drousy. Claritin (loratadine) takes a day or two to kick in but lasts all day & rarely makes anyone drousy. Allegra is similar but may work a little faster. You may need to try both to see if the effect is what you need.
Answered on Apr 2, 2019
Dr. Joel Gallant
35 years experience Infectious Disease
Neither: Benadryl (diphenhydramine) and claratin are antihistamines, more useful for treating allergies than a uri. Benadryl (diphenhydramine) is sometimes added to combination cold medicines, mainly to help you sleep, .
Answered on Jun 24, 2014
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 42-year-old member asked:
Dr. Luis Villaplana
34 years experience Internal Medicine
YOU DO NOT WANT: To take drugs that are all in the same category. These are all antihistamines. Take one or the other. For congestion, i'd add sudafed. Try this- sud ... Read More
1
1 thank
A 19-year-old female asked:
Dr. Pierrette Mimi Poinsett
37 years experience Pediatrics
Allergy triggers: You might be a candidate for allergy desensitization shots. Are you able to avoid allergens? Make your bedroom as allergen free as possible. Here is a ... Read More
A 23-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Pseudoephe: Insomnia is a common side effect from pseudoephedrine and I have not recommended it use for at least a decade. Be sure to aim the Flonase towards the ... Read More
1
1 thank
A 40-year-old member asked:
Dr. Stuart Kanter
20 years experience Geriatrics
Yes: Both are antihistamines. They exert similar physiologic effects.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month